Alert archive / New Hampshire / River Flood Warnings in 2014

River Flood Warning 37, NWS Gray, ME

June 26, 2014Grafton County, New Hampshire

NWS Gray, ME issued this river flood warning at Jun 26, 2014, 3:13 AM EDT for Grafton County, New Hampshire. It took effect at Jun 26, 2014, 5:34 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2014, 3:13 AM EDT (07:13 UTC)
In effect from
Jun 26, 2014, 5:34 AM EDT
Expired
Jun 26, 2014, 10:12 PM EDT
In force
17 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
Minor

County Grafton County, NH

The radar

The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pemigewasset River at Woodstock (WOON3). The gauge peaked at 11.76 ft at Jun 26, 2014, 7:00 AM EDT.

actionminormoderate51006/2606/2706/28
Action stage
6 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jun 25, 9:51 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 9:51 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
951 PM EDT WED JUN 25 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE IN FROM THE NORTHWEST THIS EVENING...SETTING
OFF SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL ACROSS THE
REGION OVERNIGHT AND THEN SHIFT OFFSHORE ON THURSDAY. THIS FRONT
WILL BE THE FOCUS FOR LOCALLY HEAVY RAINFALL THIS EVENING INTO
THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT FOR FRIDAY AND THE
WEEKEND. WARMER AND MORE HUMID AIR RETURNS FOR THE FIRST HALF OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED FCST TO ADJUST TO CURRENT TRENDS IN RADAR. GOING WITH VERY
HIGH CHC OF PRCP ACROSS THE FCST AREA OVERNIGHT WITH FAR NRN ZONES
JUST A BIT LOWER. DROPPED TSTMS FROM THE FCST FOR FAR NRN ZONES AS
WELL SINCE THEY ARE WELL INTO THE COOL STABLE AIR N OF THE SFC FNT
THAT IS SAGGING S OF THE FCST AREA AT THIS TIME. THE FNT MAY LIFT
BACK TO THE N OVERNIGHT AS LOW PRES APPROACHES FROM THE W AND
MOVES TOWARD NRN NEW ENGLAND. INCREASED QPF FOR THE OVERNIGHT
HOURS ...ESPECIALLY IN SRN/CENTRAL NH TO SW ME WHERE RAINFALL
AMOUNTS HAVE BEEN VERY HIGH. COULD SEE AVG RAINFALL OF 2 TO 3
INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS THE AXIS OF HEAVIEST
RAINFALL. CONT THE FLASH FLOOD WATCH. HAVE ISSUED VARIOUS FLOOD
STATEMENTS, ADV AND WARNINGS FOR THE OVERNIGHT HOURS. STRONG/SVR
TSTM ACTIVITY HAS ENDED WITH MOSTLY JUST HEAVY SHRA ALONG WITH
EMBEDDED TSTMS FOR THE REST OF THE NGT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SHOWERS AND SCATTERED THUNDERSTORMS GRADUALLY TAPER FROM SOUTHWEST
TO NORTHEAST WITH PASSAGE OF THE IMPULSE AND ASSOCIATED SURFACE
WAVE. IT'LL BE A DAY OF SLOW IMPROVEMENT WITH HIGHS MAINLY IN THE
70S,

WE'LL FINALLY CLEAR THURSDAY NIGHT AS HIGH PRESSURE AND DRIER AIR
PUSHES IN FROM THE NORTH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BEGINS TO BUILD OVER NEW ENGLAND FROM CANADA ON
FRIDAY BRINGING MUCH DRIER AND COOLER AIR TO THE REGION. ON
SATURDAY...HIGH PRESSURE WILL BECOME SITUATED DIRECTLY OVER THE
FORECAST AREA...ALLOWING FOR MILD CONDITIONS WITH LIGHT WINDS. SEA
BREEZES WILL FORM ALONG THE COAST HOWEVER DURING THE LATE MORNING
AND AFTERNOON HOURS. MODERATION TREND BEGINS ON
SUNDAY...ESPECIALLY OVER THE INTERIOR.

ALL MODELS WITHIN THE 12Z MODEL SUITE CONTINUE TO SHOW A BERMUDA
HIGH BY EARLY NEXT WEEK. THE FIRST PROLONG PERIOD OF HEAT AND
HUMIDITY WILL THEN ENTER OUR FORECAST AREA WITH TEMPERATURES IN
THE 80S AND INCREASING DEW POINT VALUES.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...EXTREMELY VARIABLE
CONDITIONS WILL TREND TO IFR/LIFR IN SHRA AND ISOLD TO SCT TSTMS
OVERNIGHT INTO THURSDAY...THEN SLOWLY IMPROVE THURSDAY AND
THURSDAY NGT.

LONG TERM...CONDITIONS MAINLY VFR THROUGH THE PERIOD WITH SOME
HAZE AND FOG DURING THE LATE NIGHT PERIODS RESULTING IN LOCAL MVFR
CONDITIONS EARLY NEXT WEEK.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...UPDATED TO INPUT
LATEST OBSERVED DATA RESULTING IN MINOR ADJUSTMENTS TO THE FCST
OVERNIGHT INTO THURSDAY. WINDS AND SEAS WILL STAY BELOW SCA LEVELS
THRU THE SHORT TERM BASED ON CURRENT TRENDS AND LACK OF STRONG
PRES GRADIENT AS THE COLD FNT SLOWLY DROPS S INTO THE WATERS.

LONG TERM...PERSISTENT SOUTHWESTERLY FLOW WILL ALLOW FOR SEAS AND
GUSTY WINDS TO INCREASE NEXT WEEK AS THE HEAT POURS INTO THE
REGION. SCAS WILL LIKELY BE NEEDED DURING THAT PERIOD.

&&

.HYDROLOGY...
SHOWERS AND SCT TSTMS THRU THE NGT WILL PRODUCE HEAVY RAINFALL
THAT COULD LEAD TO LOCALIZED FLOODING. 1 TO 3 INCHES OF RAIN IS
LIKELY WITH THIS FRONTAL SYSTEM. IN THE MORE PERSISTENT RAIN
BANDS...THE POSSIBILITY EXITS FOR SOME 4 TO 5 INCH TOTALS AND
LOCALIZED FLASH FLOODING. BASED ON LATEST GUIDANCE WILL CONT THE
FLASH FLOOD WATCH FOR ALL OF THE FORECAST AREA EXCEPT THE
MOUNTAINS OF WRN ME AND FAR NRN NH FROM THIS EVENING THROUGH
THURSDAY MORNING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MEZ012>014-
     018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ002>010-013-
     014.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 25, 4:54 PM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
454 PM EDT WED JUN 25 2014

MEZ012>014-018>028-NHZ002>010-013-014-262100-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
454 PM EDT WED JUN 25 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-NHZ001-262100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
454 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS THROUGH TONIGHT COULD PRODUCE LOCALIZED
HEAVY RAINFALL WHICH MAY LEAD TO AREAS OF MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-262100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
454 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY AND FREQUENT
LIGHTNING OVER THE WATERS THIS AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:06 PM EDTAreal Flood WarningGYXYork6 hr
Jun 25, 8:36 PM EDTFlash Flood WarningGYXOxford3 hr
Jun 26, 12:04 AM EDTFlash Flood WarningGYXCarroll, Coos3 hr
Jun 26, 12:06 AM EDTFlash Flood WarningGYXGrafton3 hr
Jun 26, 5:34 AM EDTRiver Flood WarningGYXGrafton18 hr
Jun 26, 10:04 AM EDTRiver Flood WarningGYXCarroll10 hr

Nearby

River Flood Warnings in New Hampshire, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.